jumped from plane no parachute, now confused Part 2 (INAPPROPRIATE USE OF PEP, 2011)
Apr 16, 2011
Recently you were kind enough to answer a question I posed. I will list the initial question again below.(at the end)
Since you response. I did fire my Id doctor.(he was pissed) I decided to finish my pep because I only had six days to go.
My final questions are as follows;
1. On day 26 I had muscle aches and sinus irritation that lasted two to three days. I saw a my primary care Dr and he said my glands were NOT swollen. I never had a fever either. Does this sound like ars?
Lastly when should I do followup testing after this incident? Thanks !!!
My first question and your response is listed below;
jumped from plane no parachute, super bob needed, money guranteed for rescue (INAPPROPRIATE USE OF PEP, 2011) Mar 21, 2011
Guy receives two protected Bj's. Fingers the same girl with nick on finger.
Two weeks latter guy meets new gal while drunk and has protected vaginal sex. Guy is 99% sure condom didn't fail.
Two days after that an infectious disease doctor does elisa test. Results negative. Guy is then put on pep. He is not sure why. Guy asks both girls to get tested two days after starting pep. They test in guys presence. They both test negative. Guess what guy tests with them as well and tests positive using oral swab. Counselor retests guy and its negative.
Guy returns to infectious disease Dr. She does a pcr test which comes back negative. (Blood drawn while on pep for 4 days)
Guy realizes pep could have skewed pcr test. Guy then has rapid finger stick done 8 days and 14 days after positive oral swab test. Both return negative.
Guy never had western blot and continues pep.(8 days to go)
Guy is totally confused. Please shed some light!!! Thanks,,,,, I truly appreciate it!!!!
Response from Dr. Frascino
Stories like yours are all too common. I'd recommend you stop PEP and find a more competent doctor!
Your HIV-acquisition risk is negligible to nonexistent. Your gal-pals both tested HIV negative, as did you initially and subsequently after a single positive oral fluid test. There is really no doubt your positive oral fluid test was a false positive. There was absolutely no indication for PEP! I can't even imagine what that infectious disease doctor was thinking! Again, I strongly recommend you fire that doctor immediately and find a more competent physician.
Regarding PEP, if you were really HIV infected, four days of treatment would not be enough to drive your HIV plasma viral load to undetectable limits.
Don't be confused. You are HIV negative.
Response from Dr. Frascino
2. If PEP were warranted (and it was not in this case), the post-PEP testing guidelines recommend HIV-antibody testing at four to six weeks, three months and six months. I do not believe this applies to you. I don't feel any further HIV testing is medically warranted. However, if you remain concerned, get a single HIV-antibody test at the three-month mark (from date of exposure). I'm confident the result will be negative.
I'm glad you fired the ID doc. Hopefully he'll learn something as a consequence of your actions!
Good luck. Be well.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Stages When Hiv Lesions Occur
- Can You Get Hepatitis B From Sharing A Drink With Someone?
- Can You Get Hiv Symptoms In Two To Three Days After Exposure?
- Can You Test For Hiv When You Have A Cold?
- Will A Regular Blood Test Show Hepatitis C?
- How Many Days Before Symptoms Of Hiv Can Be Present?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.